Walnut

Subscribe to RSS Feed for recent updates
Subscribe to RSS Feed for recent updates

YANA - YOU ARE NOT ALONE NOW

PROSTATE CANCER SUPPORT SITE

 

SURVIVOR STORIES  :  DISCUSSION FORUM  :  WIVES & PARTNERS  :  TELL YOUR STORY  :  UPDATE YOUR STORY  :  DONATIONS  :  TROOP-C

YANA HOME PAGE  :  DON'T PANIC  :  GOOD NEWS!  :  DIAGNOSIS  :  SURVIVING  :  TREATMENT CHOICES  :  RESOURCES  :  ABOUT US  :  MAIL US

 

  R.I.P.    BRONZE 
This is his Country or State Flag

Joseph Wasiak and Judy lived in Wisconsin, USA. He was 75 when he was diagnosed in April, 2009. His initial PSA was 1892.00 ng/ml, his Gleason Score was ?, and he was staged T4. His choice of treatment was Surgery (Orchiectomy). Here is his story.

I had of a PSA test result of 34.0 in 2008 also one earlier of around 13.0, I ignored them, thinking I was infallible; right as no nodules on the prostate. Then next year I got the shock of 1,892.0. Went to Urologist, he more or less told me it was metastasised. Showed thru bone scans, and other tests that it was. I had lots of back pain. No pain anywhere else, no problems urinating.

He started me on two shots of a drug called Degarelix. My PSA went down to 300, after another shot and an Orchiectomy a month later - I went back and my PSA was 33, then went back 3 months later and it was 372. He was shocked, ordered another test. Thought shouldn't happen, also wondering why. Am awaiting results of PSA test - now in at 401.

Wondering if because Insurance did not reimburse him for shots of Degarelix he discontinued them. Wish we would have had an option before the surgery. Does anyone think we should pursue the Degarelix treatment? Is that an improvement on Lupron? I have no pain anywhere like I had before, hate the thought of chemotherapy if not necessary. Would you recommend Oncologist or Urologist? Urologist recommended Oncologist. Said the treatment probably will be Taxol. Have appointment in 1 week. Will make sure I get copies of all tests and Gleason score. On reading side effects of that it sure doesn't look like an easy way to do it. Has anyone been on Taxol?

In a turmoil right now.

Thank you for any thoughts.

UPDATED

January 2010

My Oncologist started me on Casodex, after about eight days I stopped it, had many side effects, chills, then fever, fatigue, body felt like a pin ball machine, etc. Then she said try Flutamide. After about four days felt some of the same stuff. Also my lower back pain became severe. Wondering if anyone else suffered side effects and if so do they lessen and did I give it enough time. Guess these meds are tried before Chemo treatment. Hope for some answers.

UPDATED

March 2010

Judy, Joe's widow wrote:

Joe passed away on March 10. The cancer got him, I guess it is called DIC. I am not too up on this but it was a blood problem at the end and it caused strokes he was unable to overcome.

He had restarted his Casodex treatment. I found out it did nothing. His PSA rose from 406 I believe to 1,008 on a test he had at the hospital when admitted with a blood count of 4.9 and low platletes. His oncologist said he probably had DIC. He had one minor stroke before going in the hospital, seemed to recover his facilities, but then had a major in the middle of the night and went slowly into a coma. He was only hospitalized 1-1/2 days. They gave him 4 pints of blood, but his count never rose above 7. He was a fighter till the end. Even with the low blood count, he managed to do for himself the last few days, just thought he was tired for some reason.

So this horrible disease got another fine man. He went fast but probably didn't suffer as much if and when the cancer got worse.


RETURN TO INDEX : RETURN TO HOME PAGE LINKS